MAUDE Adverse Event Report: ENCORE MEDICAL L.P. FOUNDATION POSTERIOR STABILIZED (PS) KNEE; INSERT, POSTERIOR STABILIZED, SERIES 500, SIZE6 11MM CM

ENCORE MEDICAL L.P. FOUNDATION POSTERIOR STABILIZED (PS) KNEE; INSERT, POSTERIOR STABILIZED, SERIES 500, SIZE6 11MM CM
Catalog Number 360-11-506
Health Effect - Clinical Code Pain (1994)
Date of Event 01/31/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - due to the patient presenting with instability and pain ten years post-operation.The posterior stabilized (ps) post was sheared off.
 
Additional Manufacturer Narrative
The reason for this revision surgery was pain and instability.It was also stated the posterior stabilized (ps) post was sheared off the insert the in-vivo length of patient service for the implant was 9.5 years.There is no information in this complaint about any patient injuries, activities, or accidents that may have contributed to the need for this revision surgery.There are no reported pre-existing patient health conditions.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the device history records (dhrs) revealed no discrepancies or issues with the manufacturing of this part.All critical dimensions and specifications in effect at the time the part was manufactured were met.The product complaint report history was reviewed and no trends or on-going issues were deemed as present or in need of review.This event is deemed as non-product related.The root cause for this event was the result of the patient instability /pain and a ps tibial insert post breaking.The material speciation's for the tibial insert were compared to manufacturing records and it was determined the insert was fabricated from the specified material to all design requirements.No other information was offered which would explain the cause of post breakage other than the possible length of service.The scope of this investigation is limited without having the parts available to djo surgical for evaluation.Other conditions relating to this event could not be determined with confidence.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
FOUNDATION POSTERIOR STABILIZED (PS) KNEE
Common Device Name
INSERT, POSTERIOR STABILIZED, SERIES 500, SIZE6 11MM CM
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd.
austin TX 78758 5445
MDR Report Key6350822
Report Number1644408-2017-00096
Device Sequence Number19093242
Product Code JWH
UDI-Device Identifier00888912116343
UDI-Public(01)00888912116343
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K933539
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2008
Device Catalogue Number360-11-506
Device Lot Number951931
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/31/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/22/2017
Supplement Report FDA Received Date04/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
130-03-029,LOT 53772994
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR